Hail, Little River
- When
- March 31, 10:00 PM CST
- Where
- Little River County, Foreman
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.720, -94.400
Severe thunderstorms developed along and ahead of an approaching cold front across the middle Red River valley of northeast Texas, southeast Oklahoma as well as southwest Arkansas during the afternoon and evening hours of March 31st. damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms developed along and ahead of an approaching cold front across the middle Red River valley of northeast Texas, southeast Oklahoma as well as southwest Arkansas during the afternoon and evening hours of March 31st. These storms developed in an very unstable atmosphere and produced large hail...damaging wind gusts. Isolated tornadoes were reported across McCurtain County, Oklahoma late in the evening. The hail was large enough to break out automobile and home windows across the city of Texarkana, Texas close to midnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 31, 9:13 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CDT MON MAR 31 2008
.DISCUSSION...
HAVE MADE ADJUSTMENTS TO THE ZONES IN WORDING...CHANCES OF RAIN...
LOCATION OF SEVERE POSSIBILITY FOR THE 1ST AND 2ND PERIODS. ALSO
MADE SOME WIND CHANGES. THE COLD FRONT WILL SAG SOUTH DURING THE
NIGHT...WITH SHOWERS AND THUNDERSTORMS ADVANCING WITH IT. SEVERE
WEATHER THREAT WILL BE OVER THE NORTH TONIGHT AND OVER THE CENTRAL
AND SOUTH ON MONDAY. /06/
&&
.AVIATION...
A COLD FRONT WILL SLOWLY SAG S THROUGH OK AND NE TX LATE TONIGHT AND
OVERNIGHT. MVFR/IFR CIGS WILL FORM OVER THE NORTH BEHIND THE WEATHER
ASSOC. W/ THIS SLOW MOVING FRONT FROM 06-12Z. RIGHT NOW...HEAVY
CONVECTION W/ SOME SVR...ONE INCH HAIL...ONGOING ALONG THE RED RIVER
VALLEY FROM JUST NORTH OF KPRX...TO KDEQ AND DROPING SOUTHWARD TO
KTXK B/T 03-06Z. NORTH GUSTS TO 25KTS BEHIND RAIN AREA AND S/SW 10
TO 20 KTS AHEAD OF THIS LINE OF THUNDERSTORMS. THIS FEATURE MAY BE
LONG LIVED ACROSS MUCH OF THE CWA DURING THE OVERNIGHT. IN
ADDITION...EXPECT DEVELOPING SCT TSTMS IN THE VC OF THE SLOW
SOUTHWARD MOVING FRONT ACROSS E TX/N LA ALONG/S OF I-20 TUESDAY
MORNING AND AFTERNOON...WITH IMPROVING CIGS BEHIND THE FRONT. WINDS
SHIFT TO N/NE AROUND 10 KTS 15Z TO 21Z ACROSS THE AREA. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 54 68 / 70 70 20 10
MLU 63 73 55 69 / 60 70 20 10
DEQ 58 65 49 62 / 80 50 20 50
TXK 61 67 50 64 / 80 50 20 20
ELD 62 67 49 67 / 80 70 20 20
TYR 62 72 55 70 / 70 40 20 10
GGG 62 74 54 69 / 70 50 20 10
LFK 66 81 60 78 / 50 50 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT MON MAR 31 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 906 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THROUGH THE NIGHT...GENERALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. A SLIGHT RISK WILL CONTINUE FOR MOST OF THE REMAINDER OF THE FOUR STATE REGION EXCEPT FOR THE FAR SOUTH AND SOUTHEAST PARTS. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN NICKEL SIZE IN DIAMETER...LOCALLY HEAVY RAINFALL...AND STRONG AND DAMAGING WINDS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER IN STREETS...ROADS...AND LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS AGAIN THURSDAY AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE TONIGHT. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 8 NNE VALLIANT 34.11N 95.04W
03/31/2008 MCCURTAIN OK FIRE DEPT/RESCUE
TREES AND POWERLINES BLOWN DOWN. DAMAGE IS 2 MILES
SOUTHEAST OF RINGOLD OKLAHOMA ON HWY 3.
&&
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL HOCHATOWN 34.20N 94.67W
03/31/2008 M1.00 INCH MCCURTAIN OK EMERGENCY MNGR
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL IDABEL 33.90N 94.82W
03/31/2008 M0.88 INCH MCCURTAIN OK TRAINED SPOTTER
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 8 SE IDABEL 33.82N 94.72W
03/31/2008 M1.00 INCH MCCURTAIN OK TRAINED SPOTTER
&&
STEVENSThe Shreveport radar (KSHV), 150 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
7 hail. Local standard time, as filed.
Hail fell on New Boston Road.
Very large hail fell across the entire city of Texarkana, Arkansas resulting in widespread damage to automobiles, home roofs and windows. The estimated monetary damage amount at the time of this publication was nearly 65 million dollars and according to local emergency management officials...this amount would likely be adjusted upward.|The hail damage was particularily bad in downtown Texarkana, Arkansas. The City Hall's spanish tile roof...some of the hardest material known as far as roofing material was concerned was damaged to destroyed. Many car dealerships inventory was deemed a total loss from the hail. Hail stones not only broke out car windows but went completely through the roofs of some dealerships and then busted out car windows inside the facilities.
Hail fell at the intersection of Interstate 30 and State Line Road.
Hail fell on New Boston Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87563, 87579, 87569, 87570, 87564, 87567, 87568.